Thunderstorm Wind, Macomb
- When
- August 27, 9:55 PM EST
- Where
- Macomb County, Sterling Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.567, -83.033
A trained spotter reported tree limbs and power lines down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 27, 2:06 PM EST, 7 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 306 PM EDT FRI AUG 27 2004 .DISCUSSION... MODELS IN OVERALL AGREEMENT IN DROPPING SURFACE COLD FRONT SOUTH INTO FORECAST AREA TONIGHT THEN SLOWING IT DOWN OR STALLING IT AS WEAK WAVES MOVE ALONG FRONT...WITH ENTIRE BOUNDARY THEN SLOWLY SAGGING SOUTHEAST. PREFER ETA IDEA WITH MORE THAN 1 WEAK WAVE AS OPPOSED TO SINGLE STRONGER WAVE AS PER GFS...GIVEN RELATIVELY WEAK SHORTWAVE TROUGH AND WEAK UPPER JET STRUCTURE ALOFT IN THE AREA THIS WEEKEND. AT 500 MB...ETA/GFS VORTICITY AGAIN INDICATIVE OF CONVECTIVE COMPLEX DEVELOPING SOUTHWEST OF AREA THEN MOVING MORE EAST THEN NORTHEAST INTO SOUTHERN LAKES REGION BY SATURDAY MORNING...AS PER CORFIDI VECTORS. WEAK SYNOPTIC SCALE 500 MB TROUGH THEN MOVES THROUGH SUNDAY EVENING. FAIRLY ROBUST NORTHERN LAKES TROUGH MONDAY. 850 TO 700 MB MOISTURE INCREASING TONIGHT...BEST IN SOUTH...GOOD SATURDAY...LINGERING SATURDAY NIGHT...AND EVEN SUNDAY AS PER PREFERRED ETA...THEN AGAIN PRIMARILY NORTH OF THE AREA MONDAY WITH TROUGH. LOWER LEVEL MOISTURE QUITE PLENTIFUL INTO SUNDAY NIGHT...SO BELIEVE A MOSTLY CLOUDY WEEKEND IS LIKELY. 850 TO 700 MB OMEGA LIFT GENERALLY MODEST INTO SATURDAY NIGHT...THEN LITTLE OR NONE SUNDAY AND MONDAY. 850 TO 500 MB QVECTOR CONVERGENCE MODEST TONIGHT THROUGH SATURDAY NIGHT...LESSENING SUNDAY. MODEL TOTAL FRONTOGENETICAL FORCING MODEST SATURDAY AND SATURDAY NIGHT...AS PER 850 TO 700 MB LAYER...AS IS SURFACE CONVERGENCE VICINITY OF COLD FRONT THROUGH SATURDAY. SOME 250 MB DIVERGENCE/850 MB CONVERGENCE COUPLING AT TIMES AS WELL THROUGH SATURDAY. VERY UNSTABLE AIR MASS...CURRENT LAPS LIFTED INDICES AROUND MINUS 7 AND CAPES TO AROUND 3500 JOULES...EXPECTED TO SLOWLY STABILIZE WITH ONSET OF SUNSET TONIGHT...THEN MODEST INSTABILITY SATURDAY INTO SATURDAY NIGHT CONFINED LARGELY TO SOUTHERN COUNTIES. GIVEN EXPECTED FRONTAL AND MCS MOVEMENT AND ASSOCIATED CONCENTRATION OF BEST DYNAMICS SOUTH OF THE FRONT THROUGH SATURDAY...WILL CALL FOR LIKELY POPS TONIGHT THROUGH SATURDAY SOUTH OF I 69...CHANCE NORTH...THEN CHANCE POPS SATURDAY NIGHT AND SUNDAY AS PER CURRENT FORECAST. MORE ABOUT LATER PERIODS..PRETTY GOOD MODEL CONSENSUS FOR NEXT WEEK. AT 500 MB...MODELS TENDING STRONGER THAN SEEN YESTERDAY WITH NORTHERN LAKES SHORTWAVE TROUGH MONDAY...ESPECIALLY GFS...THEN FLOW STRAIGHTENS OUT TO ZONAL FOLLOWED BY WEAKENING FLOW/RIDGING ESPECIALLY AFTER MID WEEK. AT THE SURFACE...WEAKENING TROUGH/FRONT ACROSS NORTHERN LAKES REGION MONDAY...AFTER WHICH TIME HIGH PRESSURE BUILDS OVERHEAD IN EARNEST AND PERSISTS THROUGH THE WORK WEEK. GIVEN GFS QPF FIELDS FOR SOUTHEAST MICHIGAN ESSENTIALLY DRY AFTER SUNDAY...EVEN MONDAY...WILL GO DRY FOR THE ENTIRE WORK WEEK NEXT WEEK...SUPPORTED BY DECIDEDLY DRIER 1000 TO 500 MB RELATIVE HUMIDITY FROM SUNDAY NIGHT THROUGH FRIDAY. && .DTX WATCHES/WARNINGS/ADVISORIES...NONE. DWD EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 439 PM EDT FRI AUG 27 2004 MIZ047>049-053>055-060>063-068>070-075-076-082-083-281100- BAY MI-GENESEE MI-HURON MI-LAPEER MI-LENAWEE MI-LIVINGSTON MI- MACOMB MI-MIDLAND MI-MONROE MI-OAKLAND MI-SAGINAW MI-SANILAC MI- SHIAWASSEE MI-ST. CLAIR MI-TUSCOLA MI-WASHTENAW MI-WAYNE MI- INCLUDING THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE...BAY CITY... CARO...DOWNTOWN DETROIT...FLINT...HOWELL...LAPEER...MIDLAND... MONROE...MOUNT CLEMENS...OWOSSO...PONTIAC...PORT HURON... SAGINAW AND SANDUSKY 439 PM EDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...AND SOME STORMS COULD BE SEVERE. WIND GUSTS TO 60 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE. STORMS OVERNIGHT WILL MOVE EAST AROUND 15 MPH. A COLD FRONT WILL DROP SOUTH INTO SOUTHEASTERN LOWER MICHIGAN TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. A WARM AND HUMID AIRMASS ALREADY IN PLACE OVER THE AREA WILL PROVIDE ENOUGH INSTABILITY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON SATURDAY. THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER...ESPECIALLY SOUTH OF INTERSTATE 69. THE COLD FRONT WILL SLOWLY CONTINUE TO SAG SOUTH OUT OF MICHIGAN THROUGH SATURDAY NIGHT...AS WEAK CENTERS OF LOW PRESSURE MOVE ALONG THE FRONT. THE CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...WILL EXTEND INTO SATURDAY NIGHT SOUTH OF INTERSTATE 69. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE SUNDAY SOUTH OF INTERSTATE 69...AS THE FRONTAL SYSTEM SLOWLY MOVES AWAY FROM MICHIGAN. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. DWD
The Detroit radar (KDTX), 39 km away, was scanning. The volume nearest the first event began at 02:54 UTC.
2 thunderstorm wind. Local standard time, as filed.
A trained spotter reported tree limbs and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414640, 5414641.